It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-31-2006, 07:11 PM   #1
Newbie
(male)
 
Join Date: Jan 2006
Posts: 2
Aeuclid HB User
Shot for cold causing permanent tissue damage?!

I couldn't find any information on my problem so I decided to post here...I'm not sure if it's the appropriate forum but here goes...

Way back in May i got a shot when I came into my doctor to relieve my rather severe cold syptoms. The shot was injected into my hip right above my left buttock.

Here it is 7 months later and I just noticed something today...there's STILL a small bruise and the tissue in that area is sunken in...like there's a chunk out of my muscle. I really have no idea how I haven't noticed it until now.

I called my doctor and asked what the hell was going on...at first I got an immediate reply from the receptionist: "it's just a bad reaction to the shot" When I asked if it will heal anytime soon, I got "yes, the bruise, but not the 'dent'". I got quite angry, got put on hold for another 20 minutes, and then the nurse informed me if that I 'rubbed' the area after the shot, this could have happened. When I asked what I could do and if it would heal, she said ice it for the bruise. I again repeated my concern about the tissue damage and she uneasily said it would fill in over time. How much time she did not know.

Now here's the thing. If I were informed that a shot to relieve my cold symptoms could cause me permanent tissue damage in my hip, I would have ridden it out and took some friggin' tylenol when I got home.

What is the deal with this? I'm concerned I'm being lied to and the tissue will not ever fill in. It's been 7 months already. What course of action should I take? Any help or maybe a similar story would be appreciated.

 
Sponsors Lightbulb
   
Old 02-12-2006, 07:33 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Shot for cold causing permanent tissue damage?!

I would go to the ER and have it evaluated or at the very least go back to the actual doc that recomended this to be done and ask his opinion on it.it is most definitely NOT a normal type of reaction to any sort of injection.any aspect from that shot should have dissapated a very very long time ago.there IS definitely something else going on.i have had numerous shots where you did with pennicilin and any "effects' were gone within a weeks time,always.this needs to be checed out tomorrow if possible.something is not right there.if the doc blows you off,then go to the er and have a derm look at it there.There could be some simple explanation or something a bit more involved but this should have resolved itself by now.I never ever had any thing even close to that happen with any of the like ten? injections i had there.the nurse was stupid too.this would not happen if you rubbed the injection site.I do think she was just making up excuses.Please look into this and don't let that doc just blow you off.you do need to know why this is occuring.please let me know just what you find out,K? i wish you luck.Marcia
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 02-12-2006, 08:08 AM   #3
Inactive
(female)
 
Join Date: Aug 2003
Location: Los Angeles, CA
Posts: 1,413
cookiepls HB User
Re: Shot for cold causing permanent tissue damage?!

Something sounds fishy about this, especially the nurse's odd explanation. What was in this shot that the doctor gave you?

 
Old 04-01-2006, 03:22 AM   #4
Veteran
(female)
 
Join Date: Jan 2003
Posts: 449
jbsim HB Userjbsim HB User
Re: Shot for cold causing permanent tissue damage?!

Was this shot a steriod?

 
Old 06-26-2008, 02:11 AM   #5
Newbie
(female)
 
Join Date: Jun 2008
Location: UK
Posts: 1
worriedmum1234 HB User
Re: Shot for cold causing permanent tissue damage?!

Quote:
Originally Posted by Aeuclid View Post
I couldn't find any information on my problem so I decided to post here...I'm not sure if it's the appropriate forum but here goes...

Way back in May i got a shot when I came into my doctor to relieve my rather severe cold syptoms. The shot was injected into my hip right above my left buttock.

Here it is 7 months later and I just noticed something today...there's STILL a small bruise and the tissue in that area is sunken in...like there's a chunk out of my muscle. I really have no idea how I haven't noticed it until now.

I called my doctor and asked what the hell was going on...at first I got an immediate reply from the receptionist: "it's just a bad reaction to the shot" When I asked if it will heal anytime soon, I got "yes, the bruise, but not the 'dent'". I got quite angry, got put on hold for another 20 minutes, and then the nurse informed me if that I 'rubbed' the area after the shot, this could have happened. When I asked what I could do and if it would heal, she said ice it for the bruise. I again repeated my concern about the tissue damage and she uneasily said it would fill in over time. How much time she did not know.

Now here's the thing. If I were informed that a shot to relieve my cold symptoms could cause me permanent tissue damage in my hip, I would have ridden it out and took some friggin' tylenol when I got home.

What is the deal with this? I'm concerned I'm being lied to and the tissue will not ever fill in. It's been 7 months already. What course of action should I take? Any help or maybe a similar story would be appreciated.
Hi

I wonder how you are now. My daughter has a large indentation in her buttock after an injection to relieve the pain of arthritis. She was not warned that this might happen. What I want to know is if it is permanent or now. Has your indentation improved now? Would like to know what happens with this.

Regards,

Worriedmum!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
rai 131 and slaiva gland damage- permanent or temp captain2 Thyroid Disorders 2 10-21-2009 05:04 AM
Oh, ouch! Steriod Epidural Shot. Nicole74 Spinal Cord Disorders 7 11-22-2008 02:16 PM
Statins Causing Muscle Pains, Done with them hotdam High Cholesterol 25 11-04-2007 11:38 AM
Permanent nerve damage? monkey5 Back Problems 16 09-26-2007 08:21 PM
Post ACDF spinal cord compression-permanent damage Backinthesaddle Spinal Cord Disorders 6 09-21-2006 07:03 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Effexor
Klonopin Lexapro
Paxil
  Prozac
Tylenol
Wellbutrin
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



Worrybucket (2), WhenItRains (2), cmenok (2), Robocat (2), JJ (1), ShawnaS (1), rush_rulz (1), cam724 (1), kdsl (1), janewhite1 (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!